MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon damage occurred.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was selected for a stenting procedure in the carotid artery.During preparation, the balloon was found to be damaged.Another of the same device was used to complete the procedure.No complications reported, and patient status was stable.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.Device evaluated by mfr: the device was returned for analysis.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination showed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Functional testing was completed by inserting a guidewire through the port, while inserting the guidewire it got stuck on some dry blood but was pushed out and the guidewire was placed with not issues.
 
Event or Problem Description
It was reported that balloon damage occurred.A 4.0mmx20mmx135cm (4f) sterling balloon catheter was selected for a stenting procedure in the carotid artery.During preparation, the balloon was found to be damaged.Another of the same device was used to complete the procedure.No complications reported, and patient status was stable.It was further reported that the issue was with the guidewire as it could not enter the balloon catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20279878
Report Number2124215-2024-58922
Device Sequence Number7415078
Product Code DQY
UDI-Device Identifier08714729756958
UDI-Public08714729756958
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033477810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/23/2024
10/18/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/16/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale